... ,,How do I do that?
Hello Jimmy. Not sure why you wish to quit. be sure that is what you want.
Since this medication is addictive, your body has grown very used to it. It will take a long and slow withdrawal and should be supervised by a physician. Depending upon other health conditions you may have, it will depend how you can taper off of it. Even if you were twenty you would receive the same information. Know that it will take time and see what the doc says. Good luck with this. My mother-in-law is 87 and doing well too. Take care. Ask more questions when you have them. Karen
I see you said you have been on xanax for half mg 3 x's daily for 7 yrs... this is a long time to be on this med to were it will need a taper without a doubt... your body in this amount of time has become tolerant to this med so what ever u do, don't try to just stop cold turkey without the help of the doc that has put u on them... if u don't mind me asking after all this time why do u wish to go off?? Also remember when u do go off the reason why u went on in the first place such as anxiety panic attacks will likely come back..but this is your body and your choice..I say if this is truly what u want get a doc on board and tell them u wish 2 do a very very slow taper for if u do it to fast u stand to be possibly likely to get seazuires ..depresion and a host of other withdrawal symtom..problems sleeping... restless leg syndrom and on and on..you can google it and ask what the symtoms r of coming of of xanax after being on it for seven yrs and it will tell u a lot of the side effects that u may or may not get... please just talk to your doc n tell him this is what u want but whatever u do, don't just let him take u off tell him u want to taper that u don't want withdrawals... good luck...
Hi jimmmy2. As the others have mentioned, I would think about the reason(s) why you want to get off the Xanax and do some extensive research on the internet and read the medication information papers that come with your prescription when you pickup from the pharmacy. Then, make a list of the pros and cons of staying on or getting off of the Xanax to see if this would really be the most beneficial option you have. If it were me, I would definitely do research on the withdrawal symptoms & side effects that will occur in withdrawal because it can be very dangerous. After researching, I would do a comparison and weigh the different options you have instead of getting off the medication completely. If you choose to stay on the medication, you could decide to try having your doctor adjust your current dosage, instead of getting off the Xanax completely.
It is a big decision to make and you should do some research and talk with your physician to make the best possible choice for yourself because there are a lot of variables that can factor into this decision that you and your physician should consider. I hope I was able to help in answering your question! and good luck :)
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2011 • 6 answers
Posted 5 Dec 2011 • 3 answers
Im 18 years old and I keep having anxiety attacks everyday and I was prescribed seroquel but it only
Posted 3 Apr 2012 • 6 answers
Posted 22 Jul 2013 • 3 answers
Posted 14 Jan 2016 • 1 answer